MAUDE Adverse Event Report: SYNTHES GMBH DRILL STOP FOR 03.037.022; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH DRILL STOP FOR 03.037.022; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.037.023
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023 the surgeon implanted a trochanteric fixation nail-advanced (tfna) to treat patient's left intertrochanteric fracture.During procedure the surgeon had a difficult time getting the lateral opening drill and the 6/9mm step drill to pass through the nail.He proceeded to implant the tfna lag screw and also implant the distal interlocking screws.Surgeon did not notice on interoperative x rays that the lag screw was anterior to the nail.Upon review of the post operative x rays surgeon realized that the lag screw was implanted anterior to the nail and that it did not pass through the nail.It was determined that the nail was not assembled to the insertion handle correctly which allowed the angle guide to rotate and miss the nail anterior.Revision surgery was performed on july 13, 2023 where the nail and lag screw were removed without issue and a new nail and lag screw were implanted in the correct orientation.The status of the patient at this time is that they are recovering and the revision nail surgery was successful.There was no delay during the revision procedure.This report is for one (1) unknown drill bit this is report 1 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1, d2, d3, d4, g4-510k: this report is for an unknown drill bit/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL STOP FOR 03.037.022
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key17417113
Report Number8030965-2023-09521
Device Sequence Number12395856
Product Code LXH
UDI-Device Identifier10886982070395
UDI-Public(01)10886982070395
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/130 DEG TI CANN TFNA 380/LEFT - SILE; TFNA FENESTRATED SCREW 120MM - STERILE; UNK - DRILL BITS: TRAUMA; UNK - NAIL INSERTION HANDLES; UNK - SCREWS: NAIL DISTAL LOCKING
Patient Age69 YR
Patient SexUnknown